Temporary hearing impairment after general anesthesia - A case report

Ying Fai Chan, Chung Hsi Hsing, Jen Yin Chen, Chi Sing Hsu, Fuh Cheng Yeh

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The incidence of hearing impairment after anesthesia is rare. We report a case who received left total knee and hip replacement and developed severe hearing impairment of the left ear after general anesthesia. Examination of the left ear by an otolarygologist showed that there was no noticeable abnormality. The hearing acuity recovered gradually and returned to normal 3 days later. The use of nitrous oxide during anesthesia was incriminated as the possible cause.

Original languageEnglish
Pages (from-to)37-39
Number of pages3
JournalActa Anaesthesiologica Sinica
Volume38
Issue number1
Publication statusPublished - Mar 1 2000

Fingerprint

Hearing Loss
General Anesthesia
Ear
Anesthesia
Knee Replacement Arthroplasties
Hip Replacement Arthroplasties
Nitrous Oxide
Hearing
Incidence

Keywords

  • Anesthesia general
  • Nitrous oxide
  • Postoperative complication, hearing impairment

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Chan, Y. F., Hsing, C. H., Chen, J. Y., Hsu, C. S., & Yeh, F. C. (2000). Temporary hearing impairment after general anesthesia - A case report. Acta Anaesthesiologica Sinica, 38(1), 37-39.

Temporary hearing impairment after general anesthesia - A case report. / Chan, Ying Fai; Hsing, Chung Hsi; Chen, Jen Yin; Hsu, Chi Sing; Yeh, Fuh Cheng.

In: Acta Anaesthesiologica Sinica, Vol. 38, No. 1, 01.03.2000, p. 37-39.

Research output: Contribution to journalArticle

Chan, YF, Hsing, CH, Chen, JY, Hsu, CS & Yeh, FC 2000, 'Temporary hearing impairment after general anesthesia - A case report', Acta Anaesthesiologica Sinica, vol. 38, no. 1, pp. 37-39.
Chan YF, Hsing CH, Chen JY, Hsu CS, Yeh FC. Temporary hearing impairment after general anesthesia - A case report. Acta Anaesthesiologica Sinica. 2000 Mar 1;38(1):37-39.
Chan, Ying Fai ; Hsing, Chung Hsi ; Chen, Jen Yin ; Hsu, Chi Sing ; Yeh, Fuh Cheng. / Temporary hearing impairment after general anesthesia - A case report. In: Acta Anaesthesiologica Sinica. 2000 ; Vol. 38, No. 1. pp. 37-39.
@article{667d5bfc776c4c969328562b1fc0d741,
title = "Temporary hearing impairment after general anesthesia - A case report",
abstract = "The incidence of hearing impairment after anesthesia is rare. We report a case who received left total knee and hip replacement and developed severe hearing impairment of the left ear after general anesthesia. Examination of the left ear by an otolarygologist showed that there was no noticeable abnormality. The hearing acuity recovered gradually and returned to normal 3 days later. The use of nitrous oxide during anesthesia was incriminated as the possible cause.",
keywords = "Anesthesia general, Nitrous oxide, Postoperative complication, hearing impairment",
author = "Chan, {Ying Fai} and Hsing, {Chung Hsi} and Chen, {Jen Yin} and Hsu, {Chi Sing} and Yeh, {Fuh Cheng}",
year = "2000",
month = "3",
day = "1",
language = "English",
volume = "38",
pages = "37--39",
journal = "Asian Journal of Anesthesiology",
issn = "2468-824X",
publisher = "Elsevier Taiwan LLC",
number = "1",

}

TY - JOUR

T1 - Temporary hearing impairment after general anesthesia - A case report

AU - Chan, Ying Fai

AU - Hsing, Chung Hsi

AU - Chen, Jen Yin

AU - Hsu, Chi Sing

AU - Yeh, Fuh Cheng

PY - 2000/3/1

Y1 - 2000/3/1

N2 - The incidence of hearing impairment after anesthesia is rare. We report a case who received left total knee and hip replacement and developed severe hearing impairment of the left ear after general anesthesia. Examination of the left ear by an otolarygologist showed that there was no noticeable abnormality. The hearing acuity recovered gradually and returned to normal 3 days later. The use of nitrous oxide during anesthesia was incriminated as the possible cause.

AB - The incidence of hearing impairment after anesthesia is rare. We report a case who received left total knee and hip replacement and developed severe hearing impairment of the left ear after general anesthesia. Examination of the left ear by an otolarygologist showed that there was no noticeable abnormality. The hearing acuity recovered gradually and returned to normal 3 days later. The use of nitrous oxide during anesthesia was incriminated as the possible cause.

KW - Anesthesia general

KW - Nitrous oxide

KW - Postoperative complication, hearing impairment

UR - http://www.scopus.com/inward/record.url?scp=0034115691&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034115691&partnerID=8YFLogxK

M3 - Article

C2 - 11000662

AN - SCOPUS:0034115691

VL - 38

SP - 37

EP - 39

JO - Asian Journal of Anesthesiology

JF - Asian Journal of Anesthesiology

SN - 2468-824X

IS - 1

ER -